Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 34, NWS Pendleton, OR

December 16, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Dec 16, 2007, 3:58 AM PST for Union County, Oregon. It took effect at Dec 16, 2007, 10:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 3:58 AM PST (11:58 UTC)
In effect from
Dec 16, 2007, 10:00 AM PST
Expired
Dec 16, 2007, 8:00 PM PST
In force
10 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 12.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 161158
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
358 AM PST SUN DEC 16 2007

ORZ049-162000-
/O.NEW.KPDT.WI.Y.0034.071216T1800Z-071217T0400Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
358 AM PST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING FOR AREAS SOUTH OF LA GRANDE...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING. 

SUSTAINED WINDS SOUTH OF LA GRANDE ARE EXPECTED TO INCREASE THIS
MORNING...REACHING SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH.
LOCAL GUSTS TO 50 MPH ARE POSSIBLE MAINLY IN THE VICINITY OF LADD
AND PYLES CANYONS. WINDS WILL BE STRONGEST AROUND SUNSET BEFORE
DECREASING LATER THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 161959
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1159 AM PST SUN DEC 16 2007

ORZ049-170400-
/O.CON.KPDT.WI.Y.0034.000000T0000Z-071217T0400Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1159 AM PST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SUSTAINED WINDS SOUTH OF LA GRANDE WILL CONTINUE TO INCREASE THIS
AFTERNOON...REACHING SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH.
LOCAL GUSTS TO 50 MPH ARE POSSIBLE MAINLY IN THE VICINITY OF LADD
AND PYLES CANYONS. WINDS WILL BE STRONGEST AROUND SUNSET BEFORE
DECREASING LATER THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 170404
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
804 PM PST SUN DEC 16 2007

ORZ049-171200-
/O.EXP.KPDT.WI.Y.0034.000000T0000Z-071217T0400Z/
/O.NEW.KPDT.WI.Y.0035.071217T0404Z-071217T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
804 PM PST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS EXTENDED THE WIND
ADVISORY TO BE IN EFFECT UNTIL 4 AM PST MONDAY. 

STRONG WINDS SOUTH OF LA GRANDE WILL CONTINUE OVERNIGHT WITH
SUSTAINED WIND SPEEDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH. THESE
WINDS WILL BE STRONGEST NEAR LADD AND PYLES CANYONS IN THE
SOUTHERN GRANDE RONDE VALLEY. THE WINDS WILL DIMINISH IN THE
MORNING AFTER 4 AM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 16, 3:40 AM PST, 18 minutes earlier.

Area forecast discussion, Dec 16, 3:40 AM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
340 AM PST SUN DEC 16 2007

.SHORT TERM...TODAY THROUGH MONDAY...RELATIVELY QUIET DAY AHEAD OF A
TROUGH CURRENTLY OFFSHORE. MAINLY EXPECT LIGHT SNOW SHOWER ACTIVITY
OVER THE WASHINGTON CASCADE EAST SLOPES AND ALMOST REACHING EASTWARD
TO YAKIMA AND ELLENSBURG. ELSEWHERE...NAM INDICATES PRESSURE
GRADIENTS WILL INCREASE ONCE AGAIN ACROSS THE GRANDE RONDE VALLEY BY
LATE MORNING. TIGHTEST GRADIENTS OCCUR DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS BEFORE SUBSIDING OVERNIGHT. STRONGEST WINDS WILL
ALSO OCCUR SOUTH OF LA GRANDE AND WILL ISSUE A WIND ADVISORY THROUGH
EARLY THIS EVENING FOR SUSTAINED WINDS IN EXCESS OF 30 MPH WITH
LOCAL GUSTS UP TO 50 MPH.

TROUGH CURRENTLY DIGGING FURTHER SOUTH THAN MODELS INDICATE SO
EXPECT IT TO SLOW JUST A FEW HOURS. STILL EXPECT SOUTHERLY FLOW WITH
PRECIP STARTING OVER CENTRAL OREGON AND NORTH ALONG THE CASCADES
SHORTLY AFTER SUNSET AND THEN CONTINUE SPREADING EASTWARD OVERNIGHT.
WITH THE SOUTHERLY FLOW, FEEL THE BLUE FOOTHILLS WILL EXPERIENCE
SHADOWING OFF THE MOUNTAINS. PRECIP TYPING NORTH OF THE OREGON
BORDER REMAINS A LITTLE CHALLENGING AS COLD AIR DAMMING IS FORECAST
BY BOTH THE NAM AND THE GFS. AS SUCH, HAVE INCLUDED A SLIGHT CHANCE
OF FREEZING RAIN FOR THIS EVENING ACROSS THE WASHINGTON BASIN AND
WEST TO THE YAKIMA VALLEY WHERE BEST OPPORTUNITY FOR COLD POOLS TO
REMAIN. OTHERWISE EXPECT SNOW SHOWERS IN THE MOUNTAINS WITH A
RAIN/SNOW SHOWER MIX AS THE WORST CASE SCENARIO AT LOWER ELEVATIONS.

THE FRONT CROSSES OVERNIGHT AND BRINGS AN UNSTABLE COMPONENT ALONG
WITH AND AFTER THE FRONT WHERE A FEW INCHES OF SNOW ARE POSSIBLE
UNDER HEAVIER SHOWER ACTIVITY. PRECISE LOCATIONS ARE DIFFICULT TO
PINPOINT AT THIS HOUR BUT WOULD GUESS CENTRAL OREGON AND THE EAST
SLOPES OF THE CENTRAL CASCADES ARE DECENT TARGETS. ALSO EXPECT GOOD
SNOW ACCUMULATION POSSIBILITIES FOR THE EAGLE CAP WILDERNESS AREAS
UNDER THE STRONG SOUTHERLY FLOW PRECEDING AND IMMEDIATELY AFTER THE
MAIN FRONT CROSSES EARLY MONDAY MORNING.

WESTERLY FLOW RETURNS BEHIND THE FRONT WITH A TYPICAL CASCADE SHADOW
PATTERN DEVELOPING LEAVING THE LOWER BASIN AND YAKIMA VALLEY DRY.
JBONK

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY NIGHT...A SERIES OF
PACIFIC STORM SYSTEMS ARE POISED TO IMPACT THE NORTHWEST THIS WEEK.
THE FIRST OF MULTIPLE DISTURBANCES WILL MOVE IN ON MONDAY NIGHT.
POST-FRONTAL ONSHORE FLOW WILL ALLOW PRECIPITATION TO CONTINUE
THROUGH TUESDAY NIGHT. THERE IS A POSSIBILITY OF SIGNIFICANT
MOUNTAIN SNOW ACCUMULATIONS WITH THIS SYSTEM DUE TO THE INFLUX OF
PACIFIC MOISTURE THAT WILL ACCOMPANY THE ONSHORE FLOW. WINTER STORM
WATCHES MAY NEED TO BE ISSUED FOR THE CASCADES AS WELL AS THE
MOUNTAINS OF EASTERN OREGON. THE CHANCES OF SNOW IN THE LOWER
COLUMBIA BASIN WILL BE MINIMAL AS SUFFICIENT MIXING WILL LIMIT THE
AVAILABILITY OF LOW-LEVEL COLD AIR.

ANOTHER STORM WILL PUSH INLAND ON WEDNESDAY...BRINGING EVEN MORE
PRECIPITATION THAT WILL CONTINUE THROUGH THURSDAY. SNOW CAN BE
EXPECTED IN THE MOUNTAINS WHILE RAIN OR A RAIN/SNOW MIX IS LIKELY IN
THE LOWER ELEVATIONS. DRIER WEATHER AS WELL AS COOLER AIR WILL BE
POSSIBLE ON FRIDAY AS A SHORT-LIVED RIDGE MOVES INTO THE AREA. THE
NEXT SYSTEM IS THEN SET TO IMPACT THE REGION ON SATURDAY...BRINGING
A CHANCE OF SNOW TO THE REGION.  CALDER

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THIS MORNING AT MOST TAF
LOCATIONS WITH LIGHT WINDS. KDLS IS CURRENTLY UNDER IFR CONDITIONS
DUE TO LOW VISIBILITIES AND CEILINGS RESULTING FROM MIST AND FOG.
CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNRISE AS WINDS BEGIN TO
INCREASE. PERIODS OF MVFR OR IFR CONDITIONS MAY DEVELOP AGAIN LATER
TODAY DUE TO RAIN OR SNOW AND LOWERED CEILINGS AS THE NEXT WEATHER
SYSTEM MOVES INTO THE AREA.  82

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  40  33  39  30 /  10  20  20  20
ALW  40  34  40  31 /  10  20  20  20
PSC  40  32  41  30 /  10  30  10  20
YKM  36  28  36  25 /  10  50  10  30
HRI  39  32  42  30 /  10  30  10  20
ELN  33  23  34  23 /  20  60  20  40
RDM  40  25  38  27 /  10  60  30  30
LGD  37  31  37  28 /  10  30  40  40
GCD  39  27  35  27 /  10  30  40  40
DLS  39  32  41  30 /  10  50  50  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING
     FOR ORZ049.

WA...NONE.
&&

TI:GGY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
87/82/82
Hazardous weather outlook, Dec 15, 5:47 AM PST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
547 AM PST SAT DEC 15 2007

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-161400-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
547 AM PST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND
     GRANDE RONDE VALLEY

GUSTY WINDS WILL CONTINUE THROUGH THE MORNING HOURS MAINLY IN
SOURTHERN REACHES OF THE GRANDE RONDE VALLEY. PLEASE REFER TO THE
WIND ADVISORY /PDXNPWPDT WWUS76 KPDT/ FOR FURTHER DETAILS.

ELSEWHERE...A COLD FRONT AND POST FRONTAL SHOWERS WILL AFFECT THE
REGION TODAY. EXPECT LIGHT SNOW ACCUMULATIONS WILL OCCUR ACROSS
THE HIGHER TERRAIN WITH MINIMAL, IF ANY, ACCUMULATIONS AT LOWER
ELEVATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ANOTHER WINTER SYSTEM WILL AFFECT THE REGION BEGINING SUNDAY AFTERNOON
AND CONTINUE THROUGH MUCH OF SUNDAY NIGHT WITH AN EVEN MORE POTENT
SYSTEM DEVELOPING OFFSHORE AND MOVING INLAND MINDAY NIGHT AND
TUESDAY. AN ACTIVE PATTERN WILL REMAIN IN PLACE WITH NO
SIGNIFICANT BREAKS IN PRECIPITATION EXPECTED UNTIL FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.